Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Pale gray bowels due to consumption of medications - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   I had a question about a bowl movement
Doctor :   Hi,
Doctor :   Dr here
Doctor :   Please proceed
User :   Hello
Doctor :   Yes, please proceed with your health query
User :   recently I was put on Librax (last Thursday) for a spastic colon and Singulair(last Friday) for allergies. Today I had two bowl movements, both pale/gray. Could the medication be causing this? Yesterday, all bowl movements were very brown.
Doctor :   How many doses of Singulair have you taken ?
User :   4 now
User :   10mg
Doctor :   Singilair is known to cause internal bleeding , what is your urine color ?
User :   clear/light yellow
User :   I've also come down with a sinus infection over the past two days and took dayquil and lots of halls coughdrops
Doctor :   Are you sure the stools were grey ? i mean near to black
User :   no not near black, just very pale
Doctor :   dayquil and other cough drops are not at al a problem
User :   nowhere near black
Doctor :   ok, i do still consider the problem due to singulair
Doctor :   stop using singulair now,
Doctor :   it is known to irritate the bowel
User :   when should I worry?
Doctor :   sometimes causing internal bleeding from the gut leading to black stools
Doctor :   when the stool actually turns black,
Doctor :   but it may not be much serious
User :   is hasn't been black at all, just two pale stools today. Is it normal for the singulair to take a few days to cause the stool change?
Doctor :   not necesseserily,
Doctor :   one dose can also produce irritable bowel
Doctor :   stool change
User :   if it were something serious, what other symptoms should I look for? I am a 27yr old male, and this is the first time this has happened.
Doctor :   Ok, you should look for any color change in the urine
Doctor :   i mean red to maple colored
User :   ok. how about more pale stool? i read online that it's a sign of blockage of the bile duct?
Doctor :   intestinal and internal mucosal bleeding are the only sideeffects of Singuliar which should be worried of
Doctor :   yes, it is but it should be longterm pale stools
User :   what do you consider long term?
Doctor :   i mean for weeks to months , then gall bladder stones or other pathologies can be expected
Doctor :   one or two episodes of pale stools do not point at gall bladder obstruction
User :   i just get worried reading things on the internet.
Doctor :   most of the stuff on internet are not written by a doctor
Doctor :   and surely not by a experienced doctor
Doctor :   always misguiding the folk
User :   i agree!
Doctor :   Is there anything i can help you with?
User :   I would guess that if the stool went from brown to pale overnight, it would be something i ate or a medication?
Doctor :   Depends on the food you consumed
Doctor :   more fatty food more ple the stool
Doctor :   pale*
Doctor :   Are you there ?
User :   what food can make it darker?
User :   more brown?
Doctor :   spicy foods
Doctor :   And nonveg foods
User :   nonveg?
Doctor :   Non vegetarian , i mean chicken mutton, chicken, pork....etc
User :   oh ok
User :   last question...
Doctor :   yes, please AAAAAAA
Doctor :   proceed
User :   what are the odds, in your opinion, that this would be something serious? Like cancer?
Doctor :   can you be little elobrate and clear in your question, so that i dont give a vauge answer
User :   is this something for me to worry about? I've been experiencing a spastic colon lately and some IBS. I was hoping this could be related
User :   the first thing that always comes to my mind is cancer
Doctor :   Do you have weight loss ?
Doctor :   loss of appetite?
User :   no
Doctor :   and do you have pain abdomen ?
User :   no pain, but I've had an a pressure that comes and goes. my doctor said it was part of my IBS and spastic colon
Doctor :   wht i do consider in you case is IBS
User :   it's more in my pelvic area though
Doctor :   iand it being aggrevated by Singulair
Doctor :   and*
Doctor :   IBS is the commonest illness presenting this way in adults
Doctor :   let the cancer be the last thing in your mind rather than being the first one
User :   ok then. so it doesn't seem like something serious?
User :   ok
Doctor :   i say remove the cancer from your mind itself
Doctor :   yes, after going through your history i do not considr it serious
User :   ok then Doctor. Thank you so very much. I feel much better.
Doctor :   IBS is a recurrent and long standing problem
Doctor :   have good food habits and good healthy life style
Doctor :   IBS is got rid that way
Doctor :   IS there anything else i can help you with?
User :   No. Thank you so much again. I feel much better about this now.
Doctor :   Thanks for consulting me, kindly provide your feedback
User :   Sure will
User :   thanks
Doctor :   Bye for now
Doctor :   take care,
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor